Translator Disclaimer
June 1990 Geodesics in Minimal Immersions of $S^3$ into $S^{24}$
Yosio MUTŌ
Tokyo J. Math. 13(1): 221-234 (June 1990). DOI: 10.3836/tjm/1270133016


In the present paper we consider geodesics which are obtained as images of great circles of $S^3(1)$ induced by an isometric minimal immersion $f:S^3(1)\to S^{24}(r)$, $r^2=1/8$ namely, geodesics of $f(S^3(1))$. $S^{24}(r)$ being regarded as a hypersphere of $\mathbf{R}^{25}$, we can consider such geodesics as curves in $\mathbf{R}^{25}$ with curvatures $k_1,k_2,k_3$. It is found that these are constants which depend on the choice of the geodesic except the case where $f$ is a standard minimal immersion [8]. Equations satisfied by $k_1,k_2,k_3$ and the necessary and sufficient condition for an isometric minimal immersion to have a geodesic which is a circle are obtained.

Though we concentrate our topic upon the case $S^3(1)\to S^{24}(1)$, in the beginning part of the paper some properties of minimal immersions of spheres into spheres in general are recollected with some additional results.


Download Citation

Yosio MUTŌ. "Geodesics in Minimal Immersions of $S^3$ into $S^{24}$." Tokyo J. Math. 13 (1) 221 - 234, June 1990.


Published: June 1990
First available in Project Euclid: 1 April 2010

zbMATH: 0723.53037
MathSciNet: MR1059026
Digital Object Identifier: 10.3836/tjm/1270133016

Rights: Copyright © 1990 Publication Committee for the Tokyo Journal of Mathematics


Vol.13 • No. 1 • June 1990
Back to Top